Swelling and red inflammed Blisters calves to ankels
Hello Doctor:My mother has a severe reddish rash along with swelling,and clear blisters like a 2nd degree burn developing on her legs from her calves to ankels.The area is getting very hard and swollen.She DOES NOT HAVE DIABETIES,the doctors have been giving her Diaretics to eliminate water retention in the skin,but not helping,only causing frequent urination,also they have suggested elevating her legs ,but this is also not helping,and recommended skin creams also not effective.It really does look like a severe sun burn,and is increasing in size,skin is not itchy,but also looks and feels dry,she is 67 yrs old,about 5Ft.4" tall and probably atleast 50 lbs. overweight.She also has a thyroid problem,and they feel her lymp glands could be affecting her.The blistering condition and swelling has been constant for over 3-4 months please help,she almost can't walk any more.Thanks for your Time.Take Care
The most common rash in the locations you describe is called stasis dermatitis, a kind of eczema related to circulation. Topical cortisone creams work best. However, you also mention water blisters. This raises the possibility of infection. If your doctors haven't already done so, they might consider taking a bacterial culture and prescribing antibiotics against staph germs.
Either or both of these problems are not related to diabetes necessarily. They are quite treatable. I'd look to rule out infection right away though, unless that's already been done.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.